Alert archive / Kansas / Winter Storm Warnings in 2013
Winter Storm Warning 5, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm warning at Dec 21, 2013, 5:44 PM CST for 8 counties in Kansas. It was in force for 6 hr. 34 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 21, 2013, 5:44 PM CST (23:44 UTC)
- Expired
- Dec 22, 2013, 12:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Edwards County, KS, Ford County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Seward County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 29 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 6:06 PM CST | SNOW 4 | 2 N Lewis, KS | |
| Dec 21, 6:13 PM CST | SNOW 4.5 | Greensburg, KS | |
| Dec 21, 7:00 PM CST | SNOW 6 | Bucklin, KS | |
| Dec 21, 7:15 PM CST | SNOW 4 | Fowler, KS | |
| Dec 21, 7:15 PM CST | SNOW 4.5 | Dodge City, KS | |
| Dec 21, 7:25 PM CST | SNOW 7 | 5 S Minneola, KS | THE SPOTTER ESTIMATED 6 TO 8 INCHES OF SNOWFALL THROUGH THE REPORT TIME. |
| Dec 21, 7:50 PM CST | SNOW 8 | Ene Mullinville, KS | |
| Dec 21, 7:55 PM CST | SNOW 5.5 | 2 N Dodge City, KS | |
| Dec 21, 7:55 PM CST | SNOW 8 | 3 S Ford, KS | IT WAS STILL SNOWING MODERATELY AT THIS REPORT TIME. |
| Dec 21, 8:00 PM CST | SNOW 5.5 | Ashland, KS | PUBLIC REPORTED SNOWFALL RANGED FROM 5 TO 6 INCHES. |
| Dec 21, 8:08 PM CST | SNOW 9 | Kinsley, KS | TWO REPORTS RECEIVED VIA SOCIAL MEDIA INDICATE 8 TO 10 INCHES OF SNOWFALL IN KINSLEY. |
| Dec 21, 8:37 PM CST | SNOW 8 | 9 S Plains City, KS | |
| Dec 21, 8:37 PM CST | SNOW 9 | Lewis, KS | |
| Dec 21, 8:37 PM CST | SNOW 10 | Minneola, KS | THIS REPORT WAS VIA SOCIAL MEDIA, AND THE REPORT INDICATED CONFIDENCE IN 10 INCHES, BUT PERHAPS 12 INCHES. |
| Dec 21, 8:37 PM CST | SNOW 15.5 | Larned, KS | THIS WAS AN AVERAGE MEASUREMENT FROM SEVERAL LOCATIONS ON THE LEVEL, MAINLY ON PAVEMENT IN THE CITY. |
| Dec 21, 9:00 PM CST | SNOW 6 | E Spearville, KS | |
| Dec 21, 9:00 PM CST | SNOW 8 | 8 Se Ashland, KS | |
| Dec 21, 9:00 PM CST | SNOW 8.5 | 5 Wnw Bloom, KS | REPORTED TOTAL SNOWFALL RANGE FROM 8 TO 9 INCHES. |
| Dec 21, 9:15 PM CST | SNOW 6.5 | N Greensburg, KS | |
| Dec 21, 9:15 PM CST | SNOW 12 | 4 Sw Frizell, KS | |
| Dec 21, 9:15 PM CST | SNOW 12 | 6 Ene Frizell, KS | |
| Dec 21, 9:15 PM CST | SNOW 12 | 7 Ne Larned, KS | |
| Dec 21, 9:15 PM CST | SNOW 13 | 6 Ene Frizell, KS | 12 TO 14 INCHES OF SNOW FELL. |
| Dec 21, 10:00 PM CST | SNOW 10 | 13 Nne Hudson, KS | |
| Dec 21, 10:00 PM CST | SNOW 10.5 | 8 Ene Seward, KS | |
| Dec 21, 10:00 PM CST | SNOW 11 | 3 Ne Clark State Lake, KS | |
| Dec 21, 10:00 PM CST | SNOW 11.5 | 1 Wnw Kingsdown, KS | |
| Dec 21, 10:00 PM CST | SNOW 12 | 3 N Hudson, KS | |
| Dec 21, 10:00 PM CST | SNOW 13 | 5 Nw Dillwyn, KS | |
| Dec 21, 10:00 PM CST | SNOW 13 | 7 Nw Radium, KS | |
| Dec 21, 10:00 PM CST | SNOW 14 | Kingsdown, KS | |
| Dec 21, 11:00 PM CST | SNOW 7 | 6 Ese Stafford, KS | |
| Dec 21, 11:00 PM CST | SNOW 8.5 | 3 Wsw Larned, KS | |
| Dec 21, 11:00 PM CST | SNOW 15 | Kinsley, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725 WWUS43 KDDC 212344 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 544 PM CST SAT DEC 21 2013 ...BAND OF HEAVY SNOW TO AFFECT PORTIONS OF SOUTHWEST KANSAS... .AN UPPER LOW NEAR THE SOUTHWEST KANSAS AND OKLAHOMA BORDER WILL CONTINUE TO LIFT EAST NORTHEAST ALONG THE STATE BORDER REGION. MODERATE TO HEAVY SNOW WILL CONTINUE THIS EVENING NORTH OF THIS LOW TRACK. KSZ065-066-078>080-086>088-220600- /O.UPG.KDDC.WW.Y.0013.000000T0000Z-131222T0600Z/ /O.NEW.KDDC.WS.W.0005.131221T2344Z-131222T0600Z/ PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA 544 PM CST SAT DEC 21 2013 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH THIS EVENING. * SNOW AMOUNTS...5 TO 8 INCHES. * MAIN IMPACTS...ROADS WILL BECOME SNOW-PACKED AND DIFFICULT TO NAVIGATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ046-063-064-075>077-081-084-085-089-090-220600- /O.CON.KDDC.WW.Y.0013.000000T0000Z-131222T0600Z/ RUSH-FINNEY-HODGEMAN-GRANT-HASKELL-GRAY-PRATT-MORTON-STEVENS- COMANCHE-BARBER- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...GARDEN CITY... KALVESTA...JETMORE...HANSTON...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 544 PM CST SAT DEC 21 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THROUGH THIS EVENING. * SNOW AMOUNTS...2 TO 6 INCHES. * MAIN IMPACTS...ROADS WILL BECOME SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ UMSCHEID
3 follow-up statements
949 WWUS43 KDDC 220232 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 832 PM CST SAT DEC 21 2013 ...HEAVY SNOW DIMINISHING ACROSS SOUTHWEST KANSAS... .THE STORM RESPONSIBLE FOR PRODUCING A SWATH OF 6 TO 10 INCHES OF SNOW WAS STARTING TO PULL AWAY FROM THE SOUTHWEST KANSAS REGION DURING THE MID EVENING HOURS. KSZ086-220345- /O.CAN.KDDC.WS.W.0005.000000T0000Z-131222T0600Z/ SEWARD- INCLUDING THE CITIES OF...LIBERAL...KISMET 832 PM CST SAT DEC 21 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER STORM WARNING. STORM TOTAL SNOWFALL AMOUNTS OF 5 TO 8 INCHES WERE REPORTED IN THE LIBERAL AND KISMET AREAS. ACCUMULATING SNOWFALL HAS ENDED. $$ KSZ046-063-064-075>077-084-085-220345- /O.CAN.KDDC.WW.Y.0013.000000T0000Z-131222T0600Z/ RUSH-FINNEY-HODGEMAN-GRANT-HASKELL-GRAY-MORTON-STEVENS- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...GARDEN CITY... KALVESTA...JETMORE...HANSTON...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON...MOSCOW 832 PM CST SAT DEC 21 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. ACCUMULATING SNOWFALL HAS COME TO AN END ACROSS THIS REGION. $$ KSZ065-066-078>080-087-088-220600- /O.CON.KDDC.WS.W.0005.000000T0000Z-131222T0600Z/ PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-MEADE-CLARK- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...MEADE...FOWLER...ASHLAND...MINNEOLA 832 PM CST SAT DEC 21 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THROUGH THIS EVENING. * SNOW AMOUNTS...6 TO 10 INCHES * MAIN IMPACTS...ROADS WILL BECOME SNOW-PACKED AND DIFFICULT TO NAVIGATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ081-089-090-220600- /O.CON.KDDC.WW.Y.0013.000000T0000Z-131222T0600Z/ PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 832 PM CST SAT DEC 21 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THROUGH THIS EVENING. * SNOW AMOUNTS...2 TO 6 INCHES. * MAIN IMPACTS...ROADS WILL BECOME SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ UMSCHEID
434 WWUS43 KDDC 220435 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1035 PM CST SAT DEC 21 2013 ...HEAVY SNOW DIMINISHING ACROSS SOUTHWEST KANSAS... .THE STORM RESPONSIBLE FOR PRODUCING A SWATH OF 8 TO 15 INCHES OF SNOW WAS STARTING TO PULL AWAY FROM THE SOUTHWEST KANSAS REGION DURING THE MID EVENING HOURS. KSZ078-080-087-088-220545- /O.CAN.KDDC.WS.W.0005.000000T0000Z-131222T0600Z/ FORD-KIOWA-MEADE-CLARK- INCLUDING THE CITIES OF...DODGE CITY...BUCKLIN...GREENSBURG... HAVILAND...MEADE...FOWLER...ASHLAND...MINNEOLA 1035 PM CST SAT DEC 21 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER STORM WARNING. $$ KSZ089-220545- /O.CAN.KDDC.WW.Y.0013.000000T0000Z-131222T0600Z/ COMANCHE- INCLUDING THE CITIES OF...COLDWATER...PROTECTION 1035 PM CST SAT DEC 21 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ KSZ065-066-079-220600- /O.CON.KDDC.WS.W.0005.000000T0000Z-131222T0600Z/ PAWNEE-STAFFORD-EDWARDS- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...KINSLEY...LEWIS 1035 PM CST SAT DEC 21 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THROUGH THIS EVENING. * SNOW AMOUNTS...8 TO 12 INCHES LOCALLY 15 INCHES * MAIN IMPACTS...ROADS WILL BECOME SNOW-PACKED AND DIFFICULT TO NAVIGATE. AREAS THAT RECEIVED OVER A FOOT OF SNOW WERE IMPASSIBLE ESPECIALLY IN THE LARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ081-090-220600- /O.CON.KDDC.WW.Y.0013.000000T0000Z-131222T0600Z/ PRATT-BARBER- INCLUDING THE CITIES OF...PRATT...MEDICINE LODGE...KIOWA... SUN CITY 1035 PM CST SAT DEC 21 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THROUGH THIS EVENING. * SNOW AMOUNTS...2 TO 6 INCHES. * MAIN IMPACTS...ROADS WILL BECOME SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
602 WWUS43 KDDC 220543 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1143 PM CST SAT DEC 21 2013 ...ACCUMULATING SNOW COMING TO AN END... .THE STORM WHICH BROUGHT HEAVY SNOW TO PORTIONS OF SOUTHWEST, SOUTH CENTRAL, AND CENTRAL KANSAS CONTINUED TO PULL AWAY FROM THE REGION. NO ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED. KSZ065-066-079-220645- /O.EXP.KDDC.WS.W.0005.000000T0000Z-131222T0600Z/ PAWNEE-STAFFORD-EDWARDS- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...KINSLEY...LEWIS 1143 PM CST SAT DEC 21 2013 ...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT... VERY LIGHT SNOW WILL LINGER ACROSS THE REGION THROUGH 1 AM, BUT NO ADDITIONAL ACCUMULATIONS ARE EXPECTED. $$ KSZ081-090-220645- /O.EXP.KDDC.WW.Y.0013.000000T0000Z-131222T0600Z/ PRATT-BARBER- INCLUDING THE CITIES OF...PRATT...MEDICINE LODGE...KIOWA... SUN CITY 1143 PM CST SAT DEC 21 2013 ...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... VERY LIGHT SNOW WILL LINGER ACROSS THE REGION THROUGH 1 AM, BUT NO ADDITIONAL ACCUMULATIONS ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 21, 2:19 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Dec 21, 2:19 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 219 PM CST Sat Dec 21 2013 ...Updated long term section... .SHORT TERM...(This evening through Sunday) ISSUED AT 150 PM CST SAT DEC 21 2013 The main forecast challenges are snow amounts into tonight. An upper level low and associated deformation/trowal is forecast to lift northeastward from far western Oklahoma this evening, and into extreme southeast Kansas by midnight. The axis of the heaviest snow will be confined to south central areas from Ashland to Saint John and east with the best layer moisture, lift, and trowal/wraparound snow, and just near and north of the 700mb low. The NAM model looks to be capturing the area of the heaviest snow but may be overdone in amounts by a few inches. The GFS model puts the heavy snow axis much farther west over Dodge City. HPC guidance really lowers snow amounts from Dodge City and east with only around 2 inches in the Barber County to Stafford County areas. Will hedge toward the NAM model in the position of the heaviest snow axis, with an inch or 2 in the Advisory area and still 3 to up to 6 inches from Ashland to Greensburg and Saint John and east. Barber County looks to have the best shot of the heaviest snow. Thunderstorms ahead of the upper low in eastern Texas may be taking some of the available moisture from the system to the north and keeping snow amounts below warning criteria of 6 inches or more. Will go ahead and keep the current Winter Weather Advisory from Elkhart to Ulysses, Garden City, to LaCrosse and southeast with some uncertainty still in snow amounts north and west of Dodge City. The snow looks to rapidly end from west to east by around midnight with north winds of 10 to 15 mph. Overnight lows look to be in the teens. For Sunday, a secondary upper level trough rotates across the Plains. This trough looks dry with some sunshine breaking out by afternoon. North to northwest winds of 10 to 20 mph are expected. Highs warm a little into the upper 20s to lower 30s. .LONG TERM...(Sunday night through Saturday) ISSUED AT 218 PM CST SAT DEC 21 2013 The upper level long wave trough across the Plains will slowly shift eastward throughout the long term period with an upper level ridge moving into the western United States. This will place a northwest flow above the Central High plains. A few weak disturbances are progged to move down from western Canada into the Northern Rockies and Northern Plains throughout the long term period. The first one is expected to move through the aforementioned area Monday into Tuesday. As this disturbance approaches, winds at the surface will generally be from a southerly direction with partly cloudy skies across southwest Kansas. A surface cold front is anticipated to move through southwest Kansas Tuesday night shifting winds to more of a northerly direction. This will be short lived as winds shift back to a southerly direction Wednesday in response to the next disturbance. The atmospheric coulomb will remain fairly dry during this time frame with only a slight increase in cloud cover. A second upper level disturbance is expected to move through the Northern Plains Thursday with a third one moving through this same area on Friday. This will help push a dome of high pressure south across the Northern and Central Plains Thursday then into the Mid Mississippi Valley Friday into Saturday. Northerly winds are expected Thursday then shift to the southwest Friday. Mostly cloudy skies may occur across southwest Kansas Thursday night, otherwise expect partly cloudy skies and dry conditions Thursday into this weekend. As for temperatures, the coldest temperatures of the week will occur Monday morning with lows ranging from the single digits across central and south central Kansas to teens across far southwest Kansas. Highs Monday are projected to range from the lower 20s across central Kansas to upper 30s across the KS/CO border. Lows Tuesday morning will be in the teens besides far southwest Kansas where lower 20s can be expected. Warmer temperatures are anticipated Tuesday ahead of the cold front with highs ranging from the mid 30s across central and south central Kansas to around 50 degrees across the KS/CO border. Cooler temperatures will be felt Wednesday into Thursday behind the front with highs generally in the 30s and lows in the upper teens and lower 20s. Highs on Friday are progged to reach into the 40s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 1107 AM CST SAT DEC 21 2013 The track of the upper level storm and attendant heavy snow axis is forecast to be just east of the KDDC terminal. Some MVFR conditions are possible mainly at KDDC with light snow and north winds around 10kts after 19Z through around 05Z before the snow moves off to the east. && .PRELIMINARY POINT TEMPS/POPS... DDC 18 31 4 26 / 90 0 10 0 GCK 18 31 9 30 / 20 0 10 0 EHA 18 32 17 37 / 40 0 0 0 LBL 18 31 11 32 / 60 0 0 0 HYS 16 29 10 24 / 20 10 20 10 P28 18 30 3 24 / 100 0 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY until Midnight CST tonight FOR KSZ046- 063>066-075>081-084>090. && SHORT TERM...Kruse LONG TERM...Hovorka_42 AVIATION...Kruse
Hazardous weather outlook, Dec 21, 4:14 AM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 414 AM CST SAT DEC 21 2013 KSZ030-031-043>046-061>066-074>081-084>090-221100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 414 AM CST SAT DEC 21 2013 /314 AM MST SAT DEC 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR PORTIONS OF THE OUTLOOK AREA FOR TODAY AND EARLY TONIGHT. SEE WINTER WEATHER MESSAGE (WSWDDC) FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC FINCH
In the hours before
Local storm report, Dec 21, 5:09 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
509 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM SNOW 7 NW COLDWATER 37.33N 99.43W
12/21/2013 E2.0 INCH COMANCHE KS PUBLIC
0408 PM SNOW 3 NE MINNEOLA 37.47N 99.97W
12/21/2013 E1.0 INCH CLARK KS PUBLIC
0504 PM SNOW MEADE 37.28N 100.34W
12/21/2013 M3.0 INCH MEADE KS LAW ENFORCEMENT
0504 PM SNOW LARNED 38.18N 99.10W
12/21/2013 M2.0 INCH PAWNEE KS LAW ENFORCEMENT
&&
WHOVORKALocal storm report, Dec 21, 5:23 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
523 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM SNOW PROTECTION 37.20N 99.48W
12/21/2013 E4.0 INCH COMANCHE KS PUBLIC
0520 PM SNOW KISMET 37.21N 100.70W
12/21/2013 M5.0 INCH SEWARD KS TRAINED SPOTTER
&&
WHOVORKALocal storm report, Dec 21, 5:33 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
533 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM SNOW LIBERAL 37.04N 100.94W
12/21/2013 E5.0 INCH SEWARD KS PUBLIC
&&
WHOVORKANearby
Winter Storm Warnings in Kansas, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.